Next Article in Journal
Primary Epithelioid Angiosarcoma of the Breast Masquerading as Carcinoma
Previous Article in Journal
Metastatic Lung Adenocarcinoma in a 20-Year-Old Patient
Current Oncology is published by MDPI from Volume 28 Issue 1 (2021). Previous articles were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence, and they are hosted by MDPI on mdpi.com as a courtesy and upon agreement with Multimed Inc..
Article

Capecitabine-Induced Cardiotoxicity: Case Report and Review of the Literature

1
Department of Oncology, McGill University Health Centre, Montreal, QC H3G 1A4, Canada
2
Department of Cardiology, McGill University Health Centre, Montreal, QC H3G 1A4, Canada
*
Author to whom correspondence should be addressed.
Received: 7 November 2009 / Revised: 4 December 2009 / Accepted: 8 January 2010 / Published: 1 February 2010
Capecitabine, an oral prodrug of 5-fluorouracil (5FU), has been integrated into the management of multiple cancer types because of convenience of administration and efficacy comparable with 5FU. Cardiotoxicity induced by 5FU—in particular angina—has been well described in the literature, but reports of adverse cardiac events with capecitabine are also emerging. The mechanism underlying 5FU cardiotoxicity has long been thought to result from coronary vasospasm, but animal-model studies and patient echocardiographic findings both suggest a cardiomyopathic picture. Although 5FU cardiotoxicity is often reversible and can be managed supportively, presentations that are more severe—including arrhythmias, acute ischemic events, and cardiogenic shock—have been documented. In this report, we describe the case of a patient who ultimately required a pacemaker after developing symptomatic bradycardia and sinus arrest while receiving capecitabine for colon cancer.
Keywords: 5-fluorouracil; capecitabine; cardiotoxicity; chemotherapy 5-fluorouracil; capecitabine; cardiotoxicity; chemotherapy
MDPI and ACS Style

Ang, C.; Kornbluth, M.; Thirlwell, M.P.; Rajan, R.D. Capecitabine-Induced Cardiotoxicity: Case Report and Review of the Literature. Curr. Oncol. 2010, 17, 59-63. https://0-doi-org.brum.beds.ac.uk/10.3747/co.v17i1.437

AMA Style

Ang C, Kornbluth M, Thirlwell MP, Rajan RD. Capecitabine-Induced Cardiotoxicity: Case Report and Review of the Literature. Current Oncology. 2010; 17(1):59-63. https://0-doi-org.brum.beds.ac.uk/10.3747/co.v17i1.437

Chicago/Turabian Style

Ang, C., M. Kornbluth, M. P. Thirlwell, and R. D. Rajan 2010. "Capecitabine-Induced Cardiotoxicity: Case Report and Review of the Literature" Current Oncology 17, no. 1: 59-63. https://0-doi-org.brum.beds.ac.uk/10.3747/co.v17i1.437

Find Other Styles

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop